MAUDE Adverse Event Report: COOK INC APPROACH CTO MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC APPROACH CTO MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that during a pta procedure on a (b)(6) year old male patient, they were unable to remove the approach cto microwire wire guide from another manufacturer's catheter.The patient's anatomy was very calcified and the approach cto microwire wire guide was inserted with some friction initially.When they attempted to remove the wire, it was fixed in another manufacturer's catheter.As a result, they removed the support catheter with the wire and completed the case.After the procedure, they attempted to push the wire out of the other manufacturer's catheter backwards but they were unsuccessful.They were only able to push the wire forward.Due to the amount of calcification, the patient was taken to surgery.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of complaint history, device history record, quality control, specifications, dimensional verification, trends, and visual inspection of the returned device was completed during this investigation.One used approach cto microwire wire guide was returned for investigation.The coil is detached from the core at the distal end and is elongated.Length and diameter of the wire guide are within specification.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Based on the information provided and the results of our investigation;,a definitive root cause could not be determined.

Brand Name
APPROACH CTO MICROWIRE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6638609
Report Number1820334-2017-01331
Device Sequence Number624463
Product Code DXQ
UDI-Device Identifier00827002507913
UDI-Public(01)00827002507913(17)210611(10)7276889
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K081337
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCMW-14-300-12G
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/15/2017
Supplement Date Received by Manufacturer07/24/2017
Initial Report FDA Received Date06/13/2017
Supplement Report FDA Received Date08/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR